MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 2.5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-02-112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Loss of Range of Motion (2032); Chills (2191); Discomfort (2330); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4).Clinical notification received for revision of right total knee to address deep infection.Date of implantation: (b)(6) 2021.Date of revision: (b)(6) 2021.(right knee).Treatment: i&d washout with revision of tibial insert.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records reviewed and indicated that on an unknown date approximately two months following the primary operation, the patient underwent a repair of the right knee for a ruptured patella tendon and avulsion of the inferior pole of the patella.Task initiated to create new pc to capture event.On (b)(6) 2021, the patient underwent a right knee revision to address infection, pain, discomfort, swelling, walking difficulty, effusion, decreased range of motion, fever, and chills.The surgeon revised the tibial insert, performed an irrigation and debridement, and placed of antibiotic pellets.Patella alta was noted as the extensor mechanism was intact but about 2 cm below the inferior pole of the patella.The patella was corrected with 3 stitches to place it in a more normal position.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device was received for examination.All available radiographs were reviewed and no evidence of implant fracture, disassociation or anything indicative of a device non-conformance was found.Infection was confirmed, root cause could not be established.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : no evidence or deficiency suspecting an error in manufacturing/material that would be a contributing factor in the reported event was identified.A manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PLI XLK INS 2.5 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12525568
Report Number1818910-2021-20973
Device Sequence Number12048826
Product Code JWH
UDI-Device Identifier10603295062448
UDI-Public10603295062448
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K082500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1581-02-112
Device Catalogue Number158102112
Device Lot Number9561766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer09/15/2021
10/29/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date09/30/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DARWIN*OV/DOME PATELLA 3PEG,38; DEPUY CMW 1 40G; DEPUY CMW 1 40G; PFC*SIGMA C/R NPOR FE RT SZ2.5; SIG MOD TIB TRAY CEM COCR 2.5; SIGMA PLI XLK INS 2.5 12.5MM; UNK KNEE FEMORAL; DARWIN*OV/DOME PATELLA 3PEG,38; DEPUY CMW 1 40G; DEPUY CMW 1 40G; PFC*SIGMA C/R NPOR FE RT SZ2.5; SIG MOD TIB TRAY CEM COCR 2.5; SIGMA PLI XLK INS 2.5 12.5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight82